MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1111/j.1365-2710.2007.00814.x

Медицинская библиотека · Journal of clinical pharmacy and therapeutics · 2007

Adverse events caused by drug interactions involving glucuronoconjugates of zidovudine, valproic acid and lamotrigine, and analysis of how such potential events are discussed in package inserts of Japan, UK and USA.

Hirata-Koizumi M, Saito M, Miyake S, Hasegawa R

СтатьяПоддержка исследования: вне правительства СШАПеревод в очереди

Аннотация

BACKGROUND AND

OBJECTIVE

As pharmacokinetic drug interactions frequently cause adverse events, it is important that the relevant information is given in package inserts (PIs). We previously analysed the provision of PIs for HMG-CoA reductase inhibitors and Ca antagonists, for which metabolism by cytochrome P450 could be a major interaction mechanism. In this article, we focus on interactions involving glucuronoconjugates because many drugs and their metabolites undergo this conjugation.

METHODS

We reviewed clinical drug interactions related to glucuronoconjugates, focusing on reports of adverse events. Then, we picked out three important drugs (zidovudine, valproic acid and lamotrigine), and examined how the literature information is reflected in the relevant PIs in Japan, UK and USA.

RESULTS AND DISCUSSION: Pharmacokinetic interactions related to glucuronoconjugates were found with 33 drug combinations. Of these, five combinations induced clear adverse events: (i) severe anaemia due to zidovudine and caused by interaction with valproic acid, (ii) recurrence/increased frequency of seizure or increased manic states from a reduction in therapeutic effects of valproic acid caused by panipenem, (iii) meropenem or (iv) ritonavir and (v) of lamotrigine caused by oral contraceptives. Analysis of PIs showed a lack of description of the interaction of zidovudine with valproic acid in the Japanese PI. The UK PI mentioned this interaction without quantitative data, whereas full information was given in the US PI. A lack of description was also present on the interaction between valproic acid with ritonavir, reported in 2006, in the PIs of all three countries. For the interactions involving valproic acid and panipenem or meropenem, even though marked reduction of blood valproic acid level has been reported, no quantitative data were provided in any of the PIs.

CONCLUSION

Five combinations were identified to cause severe adverse events because of interactions related to glucuronoconjugates. This information, including quantitative data, is not always properly provided in the relevant PIs in Japan, UK or USA. PIs should be improved to better inform healthcare providers and thereby help them and their patients.

Для цитирования: Hirata-Koizumi M, Saito M, Miyake S, Hasegawa R. Adverse events caused by drug interactions involving glucuronoconjugates of zidovudine, valproic acid and lamotrigine, and analysis of how such potential events are discussed in package inserts of Japan, UK and USA.. Journal of clinical pharmacy and therapeutics. 2007. DOI: 10.1111/j.1365-2710.2007.00814.x.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.